How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Steve Your Own Question
Dr. Steve
Dr. Steve, Psychologist
Category: Mental Health
Satisfied Customers: 370
Experience:  19 years conducting therapy; book author; newspaper columnist; former co-host of radio show
Type Your Mental Health Question Here...
Dr. Steve is online now
A new question is answered every 9 seconds

Im currently taking adderall ir for adhd but it makes me mean

This answer was rated:

I'm currently taking adderall ir for adhd but it makes me mean irritable, is there a ssri or snri that would be good to take away the side affects



Great question... unfortunately, I think the irritability is due to a reasonably sharp detox on the backside of the medication; and because the adderall addresses issues in the dopamine system, and the SSRIs and SNRIs deal with issues in the serotonin/norepinepherine systems, there really is nothing that and SSRI or SNRI can do regarding the irritability. A better option for you may be to ask for the sustained release adderall XR (concerta is a reasonable replacement, too). The sustained release pills really smooth out the rise and fall in your system, and may stem the tide of irritability.


If you are satisfied with the response, please hit "Accept." That is the only way i can receive credit for my answer.Thanks-

Dr. Steve

Dr. Steve and other Mental Health Specialists are ready to help you
Customer: replied 6 years ago.
is there any medication that is good for social phobia I have taken prozac celexa, zoloft, lexapro wellbutrin, pristiq, they all have made me a nervous or uneasy. prozac has been the only one that helped with mood but not anxiousness. I don't want to take benzos because I have a history of addiction.

Yikes... you have covered all of the usual suspects. Paxil is the only SSRI you have not tried, but I am afraid you would have an identical reaction to the others. The only other suggestion I have is to try another SNRI - Pristiq is okay, but typically less effective than Cymbalta or Effexor. Because of the boost in energy Cymbalta typically creates (which may fuel your anxiety), Effexor may be best.


A final option would be to try Wellbutrin, which affects the norepinepherine and dopamine systems (staying away from Serotonin may be the best for your given neurochemistry), but which has shown some effectiveness for anxiety. I wish I had a better answer for you, but sometimes it is a matter of trial an error.


Dr. Steve